Jump to content

giving insulin intradermal??

Endocrine   (10,994 Views 3 Comments)
by CameoCrystal CameoCrystal (New Member) New Member

760 Profile Views; 1 Post

I went a little shallow on giving insulin and actually gave it more intradermal rather than subq. There was a little bleb on the patient's arm, and now I'm freaking out about it. I read somewhere that insulin (70/30) can be given either subq or intradermal. Does anyone know for sure? I asked my charge nurse who said it was probably ok.

Share this post


Link to post
Share on other sites

Myxel67 has 15 years experience and specializes in Diabetes ED, (CDE), CCU, Pulmonary/HIV.

463 Posts; 5,384 Profile Views

I've never heard of intradermal insulin, but that doesn't mean it isn't possible. It's usually important to make sure that needle goes deep enough to enter sub-Q tissue, but not deep enough to be IM. In any event, it's most likely that insulin was ordered Sub-Q and should have been given sub-Q.

It's best not to inject at an angle. If pt is very thin, pinch up enough to be able to inject straight in. With Lantus it's even more important to inject at 90 degree angle.

Google intradermal insulin. There's lots of info. But remember, med must be given by route ordered.

Share this post


Link to post
Share on other sites

Myxel67 has 15 years experience and specializes in Diabetes ED, (CDE), CCU, Pulmonary/HIV.

463 Posts; 5,384 Profile Views

I checked some of the references to intradermal insulin from Google. Most were referring to a device to administer insulin intradermally as a continuous infusion (would all be fast acting). I wouldn't worry about one injection, however. Just don't give at an angle--or at least not at a shallow angle.

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.
×